Pennsylvania, 2003Damaging Wind in Pennsylvania, July 6, 2003
July 6, 2003 · NWS CTP · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 6, 2:05 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 6, 2:05 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
305 PM EDT SUN JUL 06 2003
THUNDERSTORMS HAVE DEVELOPED OVER OHIO WHERE JET DYNAMICS AND LACK
OF CAP HAVE COME INTO PLAY. STORMS SEEMED TO FIRST DEVELOP ALONG
LAKE BREEZE FRONT JUST WEST OF CLEVELAND. AREA HAS EXPANDED EAST AND
ALSO MOVING EAST. A FEW CELLS NOW OVER FAR SOUTHERN PA AS
WELL...ALONG OLD BOUNDARY THAT SHOWERS MOVED ALONG THIS MORNING.
WILL KEEP CHANCE POPS MOST AREAS TONIGHT WITH HIGHEST POPS OVER
NORTHWEST. EXCEPTION WILL BE NORTHEAST WITH ONLY SLIGHT CHANCE.
ANOTHER THUNDERY DAY TOMORROW AS EAST-WEST FRONT CONTINUES TO LAY
OVER STATE. LIKELY POPS ACROSS THE NORTH TOMORROW WITH CHANCE ACROSS
THE LOWER SUSQ.
CHANGES TO EXTENDED GRIDS BASED ON GFS AND COORDINATION THROUGH ISC.
ISC GRIDS PUBLISHED. WRKMIS OUT SHORTLY.
.CTP...
PA...NONE.
DIRIENZO
Hazardous weather outlook, Jul 6, 4:24 AM EST, 11 hours 6 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-061115-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
524 AM EDT SUN JUL 6 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY
THUNDERSTORM ACTIVITY WILL ONCE AGAIN BE POSSIBLE THIS AFTERNOON AND
EVENING...AND SOME OF THESE STORMS COULD BE ON THE STRONG TO LOCALLY
SEVERE SIDE.
.DAYS TWO THROUGH SEVEN...
ADDITIONAL AFTERNOON AND EVENING THUNDERSTORM ACTIVITY WILL BE
POSSIBLE MONDAY AND TUESDAY...AND SOME OF THESE STORMS COULD BE
STRONG TO LOCALLY SEVERE. A STRONG COLD FRONT WILL MOVE THROUGH THE
AREA WEDNESDAY AFTERNOON AND NIGHT...BRINGING THE CHANCE FOR MORE
LOCALLY STRONG THUNDERSTORMS...BUT THEN COOLER AND LESS HUMID AIR IN
ITS WAKE ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jul 6, 3:19 PM EST, 11 minutes before
PAZ057-059-062115-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
419 PM EDT SUN JUL 6 2003
...A STRONG THUNDERSTORM WILL AFFECT DAUPHIN AND LEBANON COUNTIES...
AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF LYKENS...MOVING EAST
SOUTHEAST AT 20 MPH. THE STORM WILL PASS ABOUT 10 MILES NORTH
NORTHEAST OF THE PENN NATIONAL RACEWAY BY 425 PM...AND NEAR FORT
INDIANTOWN GAP BY 440 PM.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
KL
Thunderstorm Wind, Fulton
- When
- July 6, 3:30 PM EST
- Where
- Fulton County, Cove Mills
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.750, -78.200
Trees and power lines were reported down on Buck Valley Road in Bethel Township.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in North Carolina, July 6, 20031 death · 1 injured · $800,000 · 1 event
- Tornadoes and Hail in Wisconsin, July 6, 20038 injured · $1.1 million · F1 · 22 events
- Hail and Damaging Wind in Nebraska, July 6 to 7, 2003$1.4 million · 1 in hail · 16 events
- Flash Flooding and Flooding in Ohio, July 6 to 7, 2003$406,000 · 50 kt wind · 20 events
- Damaging Winds in Iowa, July 6, 2003$496,000 · 65 kt wind · 4 events
- Hail and Damaging Winds in Michigan, July 6, 2003$230,000 · 2 in hail · 5 events
- Flash Flooding and Damaging Winds in Indiana, July 6 to 7, 2003$80,000 · 56 kt wind · 24 events
- Damaging Winds in Ohio, July 6, 2003$108,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in Maryland, July 6, 2003$66,000 · 1 in hail · 12 events
- Flash Flooding and Hail in Virginia, July 6, 2003$40,000 · 65 kt wind · 14 events
- Hail and Damaging Winds in Illinois, July 6, 20031 injured · 2 in hail · 30 events
- Tornadoes and Hail in Minnesota, July 6, 2003$5,000 · F1 · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367924.